MAUDE Adverse Event Report: CURONIX LLC FREEDOM SPINAL CORD STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM SPINAL CORD STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported their transmitter assembly heats up and causes a burning sensation to the skin.However, the patient did not experience any tissue damage or require medical intervention.The patient was provided a replacement transmitter assembly and no further issues have been reported.
 
Additional Manufacturer Narrative
The transmitter assembly associated with the complaint was returned for investigation.Although the report of overheating was not replicated, the investigation found the rf connector was damaged due to improper/inadequate design.The sma rf connector solder joints to the pcb were cracked, partially separating the connector from the pcb and triggering the "low power detect" and/or "antenna disconnect" alarms.Therefore, the device cannot deliver therapy.Additionally, the investigation found the rf connector was damaged caused by mishandling.The sma rf antenna connector was deformed, preventing connection with the antenna and triggering the "antenna disconnect" alarm.Therefore, the device cannot deliver therapy.A potential cause could be dropping the device onto a hard surface.Due to the damaged rf connector, the device does not operate and thermal imaging of the device while operating could not be obtained.For the report of overheating: thermal imaging was used to verify the outside and internal temperature of the device while charging.Results are as follows: outside thermal temperature while charging: 34.0°c.Internal thermal temperature while charging: 40.4°c.The outside thermal temperature while charging was 34.0°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.Refer to capa-2024-0020 for additional investigation details for the broken rf connector.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key21858986
Report Number3010676138-2025-00082
Device Sequence Number11941917
Product Code GZB
UDI-Device Identifier00850051034550
UDI-Public(01)00850051034550
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number01263-ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale